Colorado, 2014Flood in Colorado, July 30, 2014
July 30, 2014 · NWS PUB · 1 event in 1 county or zone
Previous heavy rain caused the Arkansas River at Lamar to go above flood stage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Previous heavy rain caused the Arkansas River at Lamar to go above flood stage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jul 30, 5:17 PM MST, 29 minutes earlier.
Area forecast discussion, Jul 30, 5:17 PM MST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
617 PM MDT WED JUL 30 2014
.UPDATE...
ISSUED AT 605 PM MDT WED JUL 30 2014
UPDATING FORECAST TO ACCOUNT FOR THE LATEST OBSERVATIONS AND RADAR
TRENDS. WILL CANCEL THE FLASH FLOOD WATCH AS THE THREAT OF
ADDITIONAL HEAVY RAINFALL IS LOW. THE COOL...STABLE AIRMASS HAS
INHIBITED CONVECTIVE DEVELOPMENT THROUGH THE AFTERNOON. SCATTERED
SHOWERS CONTINUE TO IMPACT AREAS ALONG THE I-25 CORRIDOR AND
SCATTERED THUNDERSTORMS HAVE DEVELOPED OVER THE WESTERN PORTION OF
THE CWA.
IN ADDITION...THE FORECAST GRIDS HAVE TEMPERATURES RISING A FEW
DEGREES OVER THE NEXT COUPLE OF HOURS. IF THE SHOWERS END AND THE
TEMPERATURES RISE TO 68...WE WILL NOT SET A NEW RECORD LOW MAX
TEMPERATURE FOR THE DAY. WILL HAVE TO SEE WHAT HAPPENS OVER THE
NEXT COUPLE OF HOURS. STARK
&&
.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 244 PM MDT WED JUL 30 2014
CURRENTLY...SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS ARE MOSTLY
CONFINED TO THE EASTERN MOUNTAINS AND INTERSTATE 25 CORRIDORS.
SHOWERS ARE PROLIFIC PRECIPITATION PRODUCERS FOR THEIR DEPTH AND
REFLECTIVITY. WARM RAIN PROCESSES APPEAR TO BE DOMINATING THESE
CELLS. RAINFALL RATES ARE CURRENTLY NOT HIGH ENOUGH TO NECESSITATE
FLASH FLOOD WARNINGS AT THIS TIME. FURTHER EAST...ATMOSPHERE
APPEARS TO BE STABLE...AND ECHO ARE SPARSE AT THIS TIME DESPITE AN
APPROACHING WEAK SHORTWAVE.
TONIGHT...AS THE SHORTWAVE APPROACHES...THE PRECIPITATION WILL
CONTINUE INTO THE EVENING MOSTLY OVER THE EASTERN MOUNTAINS AND
I25 CORRIDOR. STILL HAVE SOME CONCERNS THAT A STRONGER CELL OR TWO
COULD DEVELOP OVER THE MOUNTAINS...AND WILL MAINTAIN THE FLASH
FLOOD WATCH. SHOWERS SO FAR HAVE BEEN VERY EFFICIENT RAIN
PRODUCERS SO A MODESTLY DEEP CELL COULD PRODUCE A FLASH FLOOD.
WILL ALSO LEAVE FLASH FLOOD WATCH FOR POTIONS OF THE PLAINS EVEN
THOUGH CHANCES FOR STRONGER CELLS IN THESE REGIONS SHAVE ALSO
DECREASED. PRECIPITATION SHOULD MOSTLY END BY LATE EVENING...WITH
SOME SHOWERS LINGERING OVER AND NEAR THE EASTERN MOUNTAINS.
THURSDAY...DRIER AIR ALOFT WILL TRY TO MOVE INTO THE REGION FROM
THE NORTH. HOWEVER...IT NOW APPEARS THAT THE DRIER AIR WILL STAY
TO THE NORTH. PRECIPITABLE WATERS REMAIN NEAR 1 INCH OR HIGHER
OVER MUCH OF THE I25 CORRIDOR AND EASTERN PLAINS. ANTICIPATE
ANOTHER DAY WITH AFTERNOON AND EVENING STORMS DEVELOPING OVER THE
MOUNTAINS. THE STORMS WILL MOVE OFF OF THE MOUNTAINS ONTO THE I25
CORRIDOR BY LATE IN THE AFTERNOON. FURTHER EAST...ATMOSPHERE
BECOMES MORE STABLE AND STORMS WILL ARE FORECAST TO WEAKEN AS THEY
TRY TO MOVE ONTO THE EASTERN PLAINS. MODEL QPF VALUES ARE NOT
OVERLY IMPRESSIVE AND DO NOT BELIEVE AREAS OF HEAVY RAIN WILL BE
WIDESPREAD ENOUGH TO WARRANT A FLASH FLOOD WATCH. HOWEVER...SOME
FLASH FLOODING IS A CONCERN ESPECIALLY OVER THE BURN SCARS AND
OTHER HIGHLY SUSCEPTIBLE AREAS. REMAINING COOL BUT SHOULD BE
WARMER WITH SOME SUNSHINE. --PGW-
.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 244 PM MDT WED JUL 30 2014
...MONSOON CONTINUES...
EXPECT PRECIP TO GRADUALLY FADE AWAY THURSDAY NIGHT...ALTHOUGH
WITH SATURATED AIR MASS OVER MUCH OF THE REGION SUSPECT AT LEAST A
FEW SHOWERS WILL LINGER ACROSS THE HIGHER TERRAIN. ON FRIDAY...NAM
PUSHES SOME MID LEVEL DRYING SOUTH ACROSS THE EASTERN PLAINS WHILE
GFS/ECMWF KEEP DRIEST AIR JUST NORTH OF THE AREA ACROSS NORTHEAST
COLORADO. WILL LEAN TOWARD THE WETTER SOLUTIONS FOR NOW...AS MOST
MID LEVEL DRY AIR IS STILL WELL TO THE NORTH OVER THE UPPER
MIDWEST. EXPECT CONVECTION TO BECOME MORE NUMEROUS OVER THE
MOUNTAINS FRIDAY AFTERNOON WITH SLIGHTLY MORE
HEATING/INSTABILITY...AND WITH PRECIPITABLE WATER STILL WELL
ABOVE AN INCH...SLOW MOVING HEAVY RAIN PRODUCING STORMS LOOK
POSSIBLE MANY LOCATIONS. STORMS MAY NOT MOVE TOO FAR EAST OF I-25
AS STEERING CURRENTS ARE LIGHT AND NORTHERLY...THOUGH WITH SOME
SUN AND INCREASING INSTABILITY SUSPECT ENOUGH FORCING FROM ANY
OUTFLOWS TO MOVE STORMS ON TO THE ADJACENT PLAINS. LOWEST POPS
WILL BE NEAR THE KS BORDER...THOUGH EVEN HERE TOUGH TO RULE OUT AT
LEAST AN ISOLATED TSRA. MAX TEMPS FRI AFTERNOON WILL BE FINALLY
START TO WARM AS LOW LEVEL FLOW TURNS MORE SLY AND HEIGHTS
BUILD...THOUGH READINGS WILL STILL FALL SHORT OF SEASONAL
AVERAGES.
UPPER RIDGE BUILDS EASTWARD ACROSS COLORADO DURING THE WEEKEND
WITH CENTER OF UPPER LEVEL HIGH PRESSURE OVER THE SAN LUIS VALLEY
BY SUN AFTERNOON. WHILE UPPER FORCING FOR STORMS WILL BE
WEAK...LOW AND MID LEVEL MOISTURE WILL REMAIN PLENTIFUL...AND
SCATTERED AFTERNOON AND EVENING CONVECTION OVER THE MOUNTAINS IS
FORECAST BOTH SAT/SUN. A FEW STORMS MAY DRIFT ACROSS THE VALLEYS
AND I-25 CORRIDOR...WITH CONVECTIVE CHANCES FALLING OFF QUICKLY
OVER THE FAR EASTERN PLAINS. STORMS WILL BE VERY SLOW MOVING...SO
POTENTIAL FOR HEAVY RAIN WILL CONTINUE. AGAIN SHADED POP FORECAST
TOWARD THE WETTER GFS/ECMWF. MAX TEMPS BOTH DAYS WILL CLIMB BACK
TO AT LEAST NEAR SEASONAL NORMALS UNDER BUILDING UPPER HIGH.
UPPER HIGH THEN RETREATS SOUTHWARD EARLY NEXT WEEK AS UPPER TROUGH
MOVES OUT OF THE GREAT BASIN AND ACROSS THE CENTRAL ROCKIES BY
TUE. MODELS SUGGEST RENEWED PUSH OF MID LEVEL MONSOON MOISTURE
ACROSS THE MOUNTAINS AS SOUTHERLY FLOW INCREASES...THUS EXPECT A
GRADUAL INCREASE IN TSRA OVER THE HIGHER TERRAIN MON/TUE. WITH
UPPER WINDS TAKING ON A MORE W-SW COMPONENT...A FEW STORMS WILL
SPREAD EAST ACROSS THE PLAINS AS WELL. AS UPPER TROUGH MOVES INTO
THE MIDWEST WED...COLD FRONT WILL PUSH SOUTH THROUGH THE PLAINS
WITH A NEW SURGE OF UPSLOPE MOISTURE AND INCREASING TSRA CHANCES
OVER THE EASTERN HALF OF THE REGION. MAX TEMPS MON/TUE SHOULD STAY
FAIRLY WARM MOST LOCATIONS WITH SOME COOLING EASTERN SECTIONS ON
WED.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 244 PM MDT WED JUL 30 2014
KCOS AND KPUB...SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS COULD
CONTINUE THROUGH LATE EVENING. COVERAGE OF SHOWERS SHOULD DECREASE
DURING THE EVENING. PLENTY OF LOW LEVEL MOISTURE OVERNIGHT FOR
CHANCES OF REDUCED CEILINGS AND LOWER VISIBILITIES. THUNDERSTORMS
WILL DEVELOP OVER THE MOUNTAINS AND MOVE ONTO THE I25 CORRIDOR
DURING THE AFTERNOON.
KALS...MONSOON PLUME CONTINUES WITH SCATTERED AFTERNOON AND EARLY
EVENING THUNDERSTORMS. THERE IS A MODEST CHANCE FOR BRIEFLY REDUCED
CEILINGS OR VISIBILITIES OVERNIGHT. --PGW--
&&
.HYDROLOGY...
ISSUED AT 244 PM MDT WED JUL 30 2014
HEAVY RAIN THREAT SHOULD END BY MID EVENING WEDNESDAY.
ON THURSDAY...THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY DOWNPOURS
WITH AMOUNTS OF 1 TO 2 INCHES IN A SHORT PERIOD OF TIME. DID NOT
ISSUE A WATCH GIVEN THREAT OF FLASH FLOODING...AWAY FROM BURN SCARS
AND OTHER HIGHLY SUSCEPTIBLE AREAS...WILL BE NOT BE SIGNIFICANT.
HOWEVER...RAINFALL AMOUNTS COULD BE HIGH ENOUGH TO CAUSE FLOODING ON
BURN SCARS...WHICH WILL HAVE TO EB WATCHED. --PGW--
&&
.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
UPDATE...STARK
SHORT TERM...PGW
LONG TERM...ETP
AVIATION...PGW
HYDROLOGY...PGW
Hazardous weather outlook, Jul 30, 10:56 AM MST, 6 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1156 AM MDT WED JUL 30 2014
COZ058>089-093>099-311300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1156 AM MDT WED JUL 30 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...CAPABLE OF
PRODUCING FLASH FLOODING WILL BE POSSIBLE INTO THIS EVENING WITH
HIGHER TERRAIN LOCATIONS HAVING THE HIGHEST POTENTIAL OF RECEIVING
SIGNIFICANT PRECIPITATION. DUE TO CONTINUED ABUNDANT MOISTURE IN
THE ATMOSPHERE...THE STRONGEST STORMS WILL BE CAPABLE OF
PRODUCING LOCALLY HEAVY RAINFALL AND FLASH FLOODING. RAINFALL
RATES OF AROUND 2 INCHES PER HOUR WILL BE POSSIBLE WITH THE
STRONGER STORMS. THE MOST SUSCEPTIBLE AREAS FOR LOCALIZED FLASH
FLOODING WILL BE AREA BURN SCARS...LOCATIONS WITH SATURATED SOILS
FROM RECENT HEAVY RAIN AND LOCATIONS IN AND NEAR STEEP TERRAIN.
FOR LOCATIONS NEAR THE KANSAS BORDER...THE ATMOSPHERE WILL BE TOO
STABLE FOR STRONGER THUNDERSTORMS TO DEVELOP. AS A RESULT...THE
THREAT FOR FLASH FLOOD IS MUCH LESS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE RISK FOR LOCALLY HEAVY RAINFALL AND ASSOCIATED FLASH
FLOODING IS EXPECTED TO CONTINUE OVER MUCH OF SOUTHERN
COLORADO...ESPECIALLY OVER HIGHER TERRAIN LOCATIONS FROM
THURSDAY INTO FRIDAY AND POSSIBLY INTO EARLY NEXT WEEK.
SCATTERED...PRIMARILY HIGHER TERRAIN SHOWERS AND THUNDERSTORMS
ARE ANTICIPATED...ESPECIALLY DURING THE AFTERNOON AND EVENING
HOURS. IN ADDITION...IF ENOUGH PRECIPITATION FALLS...PORTIONS OF
THE ARKANSAS AND PURGATOIRE RIVERS...ALONG WITH THEIR TRIBUTARY
CREEKS AND STREAMS MAY EXPERIENCE FLOODING AT TIMES.
PLEASE REMEMBER THAT AREA BURN SCARS...URBAN AREAS...STEEP
TERRAIN LOCATIONS AND AREAS THAT HAVE RECEIVED RECENT HEAVY
PRECIPITATION WILL BE MOST VULNERABLE TO THE FLASH FLOOD RISK.
.SPOTTER INFORMATION STATEMENT...
WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
BE POSSIBLE TODAY AND TONIGHT ACROSS SOUTH CENTRAL AND
SOUTHEASTERN COLORADO.
06/06
In the hours before
Local storm report, Jul 30, 12:48 PM MST, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
148 PM MDT WED JUL 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM HEAVY RAIN 5 NE SPANISH PEAKS 37.43N 104.90W
07/30/2014 M0.80 INCH HUERFANO CO TRAINED SPOTTER
FELL YESTERDAY EVENING.
&&
MNSpecial weather statement, Jul 30, 2:38 PM MST, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
338 PM MDT WED JUL 30 2014
COZ081-082-084-085-302200-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-PIKES PEAK ABOVE 11000 FT CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
338 PM MDT WED JUL 30 2014
...SPECIAL WEATHER STATEMENT...
AT 336 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM NEAR WOODLAND PARK...OR 20 MILES NORTHWEST OF COLORADO
SPRINGS...MOVING SOUTHEAST AT 20 MPH.
RAINFALL AMOUNTS OF .10 INCHES OR LESS WILL BE POSSIBLE ON THE WALDO
CANYON BURN SCAR WITH THIS STORM. IT IS NOT LIKELY TO CAUSE FLOODING.
LOCATIONS IMPACTED INCLUDE...
NORTHWESTERN COLORADO SPRINGS...WOODLAND PARK...AIR FORCE ACADEMY...
MANITOU SPRINGS...GREEN MOUNTAIN FALLS...PIKES PEAK...CHIPITA PARK...
CASCADE AND CRYSTOLA.
LAT...LON 3896 10473 3877 10497 3902 10523 3913 10508
3913 10502
TIME...MOT...LOC 2136Z 314DEG 18KT 3904 10508
MWSpecial weather statement, Jul 30, 4:13 PM MST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
513 PM MDT WED JUL 30 2014
COZ081-082-084-085-302345-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-PIKES PEAK ABOVE 11000 FT CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
513 PM MDT WED JUL 30 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TELLER AND WEST CENTRAL
EL PASO COUNTIES UNTIL 545 PM MDT...
AT 511 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS OVER DIVIDE...OR 18 MILES NORTHWEST OF COLORADO
SPRINGS...MOVING SOUTHEAST AT 25 MPH.
RAINFALL AMOUNTS 0F 0.10 UP TO 0.20 INCHES WILL BE POSSIBLE ON THE
WALDO CANYON BURN SCAR WITH THIS STORM...HOWEVER IF THIS STORM
INTENSIFIES FURTHER THEN HEAVIER AMOUNTS WILL BE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
WESTERN COLORADO SPRINGS...WOODLAND PARK...AIR FORCE ACADEMY...
MANITOU SPRINGS...GREEN MOUNTAIN FALLS...PIKES PEAK...CHIPITA PARK...
CASCADE...DIVIDE AND CRYSTOLA.
LAT...LON 3893 10526 3908 10515 3897 10481 3875 10496
TIME...MOT...LOC 2311Z 294DEG 22KT 3896 10512
MW
Special weather statement, Jul 30, 4:29 PM MST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
529 PM MDT WED JUL 30 2014
COZ069-070-072-310000-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT CO-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT CO-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT CO-
529 PM MDT WED JUL 30 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SAGUACHE AND NORTH
CENTRAL ALAMOSA COUNTIES UNTIL 600 PM MDT...
AT 528 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MOFFAT...OR 32 MILES NORTH OF ALAMOSA...
MOVING SOUTHEAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MOFFAT AND GREAT SAND DUNES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3788 10612 3804 10603 3796 10563 3771 10576
TIME...MOT...LOC 2328Z 292DEG 19KT 3793 10599
MW
Local storm report, Jul 30, 4:32 PM MST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
532 PM MDT WED JUL 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM HEAVY RAIN 12 NE TWO BUTTES 37.69N 102.25W
07/30/2014 M2.80 INCH PROWERS CO TRAINED SPOTTER
FELL FROM 5 PM YESTERDAY UNTIL NOON TODAY.
&&
MNSpecial weather statement, Jul 30, 5:36 PM MST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
636 PM MDT WED JUL 30 2014
COZ081-082-084-085-310100-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-PIKES PEAK ABOVE 11000 FT CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
636 PM MDT WED JUL 30 2014
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL TELLER AND
SOUTHWESTERN EL PASO COUNTIES UNTIL 700 PM MDT...
AT 632 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS OVER CASCADE...OR 9 MILES NORTHWEST OF COLORADO
SPRINGS...WITH MORE SHOWERS ACROSS SOUTHWESTERN DOUGLAS COUNTY AND
NORTHWESTERN TELLER COUNTY. THESE SHOWERS ARE MOVING SOUTHEAST AT 25
MPH.
RAINFALL AMOUNTS OF 0.10 INCHES TO 0.20 INCHES WILL BE POSSIBLE ON
THE WALDO CANYON BURN SCAR WITH THIS STORM...HOWEVER IF THIS STORM
INTENSIFIES FURTHER THEN HEAVIER AMOUNTS WILL BE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
COLORADO SPRINGS...FOUNTAIN...WOODLAND PARK...MANITOU SPRINGS...GREEN
MOUNTAIN FALLS...PIKES PEAK...FORT CARSON...CHIPITA PARK...
CRYSTOLA...PETERSON AFB...STRATMOOR...CASCADE...SECURITY...
SECURITY-WIDEFIELD AND CIMARRON HILLS.
LAT...LON 3890 10512 3903 10496 3881 10462 3861 10488
TIME...MOT...LOC 0032Z 318DEG 24KT 3890 10498
MW
Flood, Prowers
- When
- July 30, 5:46 PM MST to 10:52 PM MST
- Where
- Prowers County, 2.62 mi NW of Lamar to 5.51 mi WNW of Lamar
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 38.107, -102.653
The Arkansas River at Lamar went above flood stage, causing minor agricultural flooding.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Colorado, July 30, 20141 death · $30,000 · 95 kt wind · 1 event
- Dust Devil in New York, July 30, 20141 death · 1 injured · 1 event
- Flash Flood and Hail in Arizona, July 30, 20141 death · 50 kt wind · 4 events
- Flash Flood and Hail in New Mexico, July 30 to 31, 2014$210,000 · 1 in hail · 3 events
- Flash Flooding and Flooding in Texas, July 30 to 31, 2014$54,000 · 50 kt wind · 10 events
- Hail and Damaging Wind in Ohio, July 30, 2014$50,000 · 1 in hail · 6 events
- Hail and Damaging Wind in New Mexico, July 30, 2014$45,000 · 1 in hail · 3 events
- Flash Flooding in Colorado, July 30, 2014$30,000 · 2 events
- Flash Flood and Hail in New York, July 30, 2014$25,000 · 0.75 in hail · 3 events
- Hail and Damaging Wind in Wisconsin, July 30, 20141.5 in hail · 5 events
- Hail and Damaging Winds in Pennsylvania, July 30, 2014$6,000 · 1 in hail · 4 events
- Flash Flood and Damaging Winds in Oklahoma, July 30, 201492 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 535695.